Journal Article

Elevated Blood Lead Levels Resulting from the Ingestion of Air Rifle Pellets

Ronald G. Treble and Thomas S. Thompson

in Journal of Analytical Toxicology

Volume 26, issue 6, pages 370-373
Published in print September 2002 | ISSN: 0146-4760
Published online September 2002 | e-ISSN: 1945-2403 | DOI: http://dx.doi.org/10.1093/jat/26.6.370
Elevated Blood Lead Levels Resulting from the Ingestion of Air Rifle Pellets

More Like This

Show all results sharing these subjects:

  • Medical Toxicology
  • Toxicology (Non-medical)

GO

Show Summary Details

Preview

There have been numerous reports of lead poisoning resulting from the ingestion of foreign bodies. A case involving the ingestion of spent air rifle pellets is described. No clinical symptoms were observed, despite the fact that the young child exhibited elevated blood lead levels as high as 2.7 µmol/L (56 µg/dL). X-rays of the child's abdomen confirmed the ingestion of the pellets. The patient was treated with laxatives, and the pellets were successfully passed over the course of the next few days. Prior to release from the hospital, the child's blood lead level had dropped to 1.7 umol/L (35 µg/dL).

Journal Article.  0 words. 

Subjects: Medical Toxicology ; Toxicology (Non-medical)

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.